Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Statin raises my heart rate so I use Niacin
    avatar
    whofncares posted:
    Statin raises my heart rate so I use Niacin, anyone else have a similar issue?
    Reply
     
    avatar
    iride6606 responded:
    Your question prompted me to pull out a paper I was familiar with that actually explained how statins were being tested for their ability to protect against rhythm issues. From the summary;


    most clinical evidence from all these studies supports a potential protective role of statins against arrhythmia development. Additionally, clinical data suggest that these antiarrhythmic properties of statins may, at least in part, account for the statin-induced decrease in cardiovascular morbidity and mortality.


    Also, direct mechanisms were proposed to explain this effect, such as a statin-induced regulation of the autonomic tone as well as a modulation of repolarization disturbances.


    Interesting question, I can post the link of you like.
     
    avatar
    bobby75703 responded:
    Niacin also has the potential to raise heart rate. Look at the literature. It happened to me. Thought my heart was going to jump out of my chest.
     
    avatar
    litalee replied to bobby75703's response:
    they started me on Atrovastatin I also thought my heart was beating very fast, and there seemed to be a 10 pound weight on my chest. I only took it three days before i said no way. before that I had NEVER experienced heart burn but i found out what it was, I thought I was having a heart attack, and I have had heartburn that no antacid has been able to alleviate many times since. I am now trying niacin-no flush. so far no side effects. I would much rather take a holistic approach, I feel like doctors want to medicate the symptom instead of fix the problem.


    Featuring Experts

    There are no Expert stories for this community right now

    Helpful Tips

    Statin use is generally safe, and NOT associated with cancer and myopathy
    This network meta-analysis study provides evidence on the comparative tolerability and harms of individual statins. Overall, statins as a ... More
    Was this Helpful?
    1 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.